How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Tamara Your Own Question
Tamara, Counselor & Psychotherapist
Category: Mental Health
Satisfied Customers: 1073
Experience:  20+ yrs Private Practice; Cert. Master Therapist; National Board Certified; APA Board Certified
Type Your Mental Health Question Here...
Tamara is online now
A new question is answered every 9 seconds

I was on Effexor for 8 years for depression and then went

This answer was rated:

I was on Effexor for 8 years for depression and then went off it 2 months ago. I was doing okay for three weeks or so and then horrible shaking, tremors, crying, inability to relax began and the GP has gotten me back on Effexor...up to 300mg a day, now for two weeks, but I am having difficulty to cope and do things at home, to relax and crying often. I don't think the medicine is working. And I don't know what to do.
Hi. Welcome to JustAnswer. I'm pleased to try to help you today.

I'm sorry to hear that you are having these problems. Effexor is notorious for causing bad discontinuation symptoms, so I'm not surprised to hear that you are experiencing difficulty in stopping. I certainly hope that your Dr. had you taper off the Effexor, very slowly, in order to minimize any problems. Even with tapering, many people continue to experience problems (crying, shaking, nausea, depression, anxiety, etc) and have to increase the dosage again for a short time, and then begin slowly tapering off again. This can be a long, slow process, so you will have to give it time. Talk with your Dr. about tapering off the medication, very slowly, and do your best to remind yourself that these feelings are likely due to the medication, not to a problem with you. You may also want to talk to your Dr. about taking Prozac as you taper off the Effexor. It can make the withdraw symptoms much more tolerable and less bothersome.

Best wishes, and please let me know if I can answer any further questions. Tamara
Tamara and other Mental Health Specialists are ready to help you

Related Mental Health Questions